Nebraska, 2007

Hail in Nebraska, May 19, 2007

May 19, 2007 · NWS LBF · 6 events in 5 counties and zones

Isolated thunderstorms over western Nebraska produced severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Isolated thunderstorms over western Nebraska produced severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 19, 2:27 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, May 19, 2:27 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SAT MAY 19 2007

.SYNOPSIS...
AT THE SURFACE...LOW PRESSURE AND WEAK SFC BOUNDARY FRONT NEAR
BASSETT TO NORTH OF THEDFORD TO SOUTHEAST OF ALLIANCE IS CURRENTLY
MAIN FOCUS FOR CONVECTION. NAM INDICATES SLOW MOVEMENT TO SOUTHEAST
INTO EARLY EVENING. OTHER SCATTERED STORM FIRING OFF FRONT RANGE
WITH SOME DEVELOPMENT SOON EXPECTED IN TRI STATE AREA.

&&

.DISCUSSION...
BEST ORGANIZED ACTIVITY IN BROWN AND ROCK COUNTY AT 2115Z WITH
CONGESTING CU FIELDS TRAILING TO THE WEST. 0-6KM SHEAR IS WEAK AT
15-20 KTS...THUS BRIEF HEAVY RAIN...PEA HAIL AND GUSTY WINDS TO 50
MPH ARE EXPECTED. ISOLATED SEVERE STILL A CONCERN FOR ROTATING
STORMS ALONG BOUNDARY INTO EARLY EVENING.

SFC FRONT WILL LIFT NORTH FOR SUNDAY THEN BY MONDAY...CYCLOGENESIS
IN ERN CO WILL DEVELOP FRONT ACROSS FORECAST AREA. BEST AREAL
COVERAGE OF THUNDERSTORMS WILL BE MONDAY AFTERNOON/OVERNIGHT AHEAD
OF UPPER TROUGH. THIS FCST PKG LEANED TOWARD FASTER NAM/SREF
SOLUTION REGARDING POPS/WINDS TEMPS INTO TUESDAY. GFS LOOKS TOO
SLOW...EVEN IN COMPARISON TO 12Z ECMWF.

BEST SEVERE THREAT TO BE MONDAY AFTERNOON/NIGHT...AS 0-6KM SHEAR OF
30-40 KTS JUST NW OF SFC FRONT. THUS INCREASED TO LIKELY POPS MUCH
OF NCTRL.

&&

.AVIATION...
GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS OR
SO AS THUNDERSTORM BASES SHOULD REMAIN AOA 5KFT AGL. HOWEVER AS PAST
FEW NIGHTS...WIND GUSTS NEAR THESE STORMS COULD REACH OR EXCEED 50KT
AS THEY COLLAPSE OR PRODUCE AN OUTFLOW BOUNDARY AND IN TURN REDUCED
VISIBILITIES DUE TO BLOWING DUST...BOTH HAZARDOUS TO LIGHT AIRCRAFT.
WEAKER WINDS ALOFT SHOULD ALSO PROHIBIT THE LLWS SEEN THE PAST FEW
MORNINGS. MOISTURE AND BOUNDARIES WILL PERSIST ACROSS THE LBF TWEB
ROUTES AGAIN SUNDAY AFTERNOON AND ISOLATED TO SCATTERED CONVECTION
WILL BE POSSIBLE AGAIN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

KAR/13
Hazardous weather outlook, May 19, 2:37 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 PM CDT SAT MAY 19 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-201200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
337 PM CDT SAT MAY 19 2007 /237 PM MDT SAT MAY 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH
OF THE OUTLOOK AREA THROUGH THE LATE EVENING HOURS. HOWEVER THE
BEST CHANCES LOOK TO BE ALONG AND SOUTH OF AN ALLIANCE TO
AINSWORTH TO BUTTE LINE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED
BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS
UP TO AROUND 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE IN THE DAY THROUGH THE
EARLY MORNING HOURS ON SUNDAY...MONDAY AND TUESDAY. THUNDERSTORM
PROBABILITIES WILL INCREASE DAILY AS A POWERFUL STORM SYSTEM
APPROACHES THE CENTRAL PLAINS TUESDAY.

THE THREAT OF THUNDERSTORMS WILL DECREASE WEDNESDAY THROUGH FRIDAY
AS COOLER MORE STABLE AIR BUILDS INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

CDC/13

The radar

The North Platte radar (KLNX), 27 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Cherry

When
May 19, 4:30 PM CST
Where
Cherry County, 8.44 mi WNW of Elsmere
Measured
1 in hail
Reported by
Public
Coordinates
42.117, -100.332

Hail, Thomas

When
May 19, 6:02 PM CST
Where
Thomas County, 17 mi S of Seneca
Measured
0.88 in hail
Reported by
Public
Coordinates
41.804, -100.830

Hail, McPherson

When
May 19, 6:30 PM CST
Where
McPherson County, 10 mi N of Tryon
Measured
0.88 in hail
Reported by
Public
Coordinates
41.695, -100.970

Hail, McPherson

When
May 19, 7:08 PM CST
Where
McPherson County, 18 mi W of Tryon
Measured
0.75 in hail
Reported by
Public
Coordinates
41.550, -101.318

Hail, Logan

When
May 19, 7:20 PM CST
Where
Logan County, 3 mi W of Stapleton
Measured
0.75 in hail
Reported by
Public
Coordinates
41.480, -100.578

Hail, Garden

When
May 19, 7:35 PM MST
Where
Garden County, 9 mi NE of Oshkosh
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.512, -102.207

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35720, 35721, 35722, 35723, 35724, 35725.